MAUDE Adverse Event Report: STRYKER SPINE-US 8MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 8MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48953080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
The patient had a l5-s1 fusion on (b)(6) 2017.The patient images looked normal on several follow up appointments post op and patient appeared to be doing well.On his most recent follow-up appointment, the surgeon noticed the cage was fractured in a post op x-ray.The pedicle screws appear normal and the patient is not symptomatic.
 
Event or Problem Description
The patient had a l5-s1 fusion on (b)(6) 17.The patient images looked normal on several follow up appointments post op and patient appeared to be doing well.On his most recent follow-up appointment, the surgeon noticed the cage was fractured in a post op x-ray.The pedicle screws appear normal and the patient is not symptomatic.
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed based on the review of x-ray images.The reported device was not returned, therefore, product inspection could not be performed.Manufacturing records were reviewed for both lots and no relevant issues were identified.Conclusion: it cannot be determined when the cage fracture was initiated.The root cause of the reported cage fracture cannot be determined due to insufficient information and product not returned for analysis.Remedial action: stryker has decided to take a field action (3004024955-11/14/18-001-c).Specifically, stryker executed a correction by updating the surgical technique guide to warn end users against misuses which include extreme surgical techniques that fall outside the approved instructions for use.H3 other text : device not returned.

Brand Name
8MM X 0DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7474270
Report Number3004024955-2018-00021
Device Sequence Number194233
Product Code MAX
UDI-Device Identifier07613327117844
UDI-Public(01)07613327117844
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48953080
Device Catalogue Number48953080
Device Lot NumberAD85
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1